Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 28, NWS Lake Charles, LA

April 13, 2016

NWS Lake Charles, LA issued this small craft advisory at Apr 13, 2016, 3:08 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 3:08 AM CDT (08:08 UTC)
Expired
Apr 13, 2016, 7:26 AM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

376 
WHUS74 KLCH 130808
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 AM CDT WED APR 13 2016

...SMALL CRAFT ADVISORY IN EFFECT THIS MORNING...

.STRONG EAST WINDS AHEAD OF A LINE OF STRONG THUNDERSTORMS THIS
MORNING.

GMZ452-455-472-475-131500-
/O.NEW.KLCH.SC.Y.0028.160413T0808Z-160413T1500Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
308 AM CDT WED APR 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* WINDS...20 TO 25 KNOTS

* WAVES/SEAS...3 TO 5 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-470-131200-
/O.NEW.KLCH.SC.Y.0028.160413T0808Z-160413T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
308 AM CDT WED APR 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* WINDS...20 TO 25 KNOTS

* WAVES/SEAS...3 TO 5 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
161 
WHUS74 KLCH 131226
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
726 AM CDT WED APR 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

.WINDS HAVE DECREASED ACROSS THE COASTAL WATERS.

GMZ452-455-472-475-131330-
/O.CAN.KLCH.SC.Y.0028.000000T0000Z-160413T1500Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
726 AM CDT WED APR 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

GMZ450-470-131330-
/O.EXP.KLCH.SC.Y.0028.000000T0000Z-160413T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
726 AM CDT WED APR 13 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 2:55 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 13, 2:55 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
255 AM CDT WED APR 13 2016

.DISCUSSION...WIDESPREAD RAIN AND THUNDERSTORMS ARE WORKING INTO
THE AREA THIS MORNING FROM THE WEST. FREQUENT LIGHTNING, HEAVY
RAIN, AND OCCASIONALLY SEVERE WIND AND/OR HAIL HAVE BEEN
ASSOCIATED WITH THIS SYSTEM. THE BEST DYNAMICS FOR SEVERE WEATHER
WILL SKIRT ACROSS THE SOUTHERN HALF OF THE CWA, GENERALLY ALONG
AND SOUTH OF I-10 THIS MORNING. THE SHORT WAVE THAT IS RESPONSIBLE
WILL PUSH EAST OF THE AREA DURING THE MIDDLE OF THE DAY WITH RAIN
CHANCES DECREASING FROM WEST TO EAST, HOWEVER SCATTERED SHOWERS
AND STORM CAN STILL BE EXPECTED OVER LOWER ACADIANA THROUGH
THURSDAY AS THE COLD FRONT SLOWLY MOVES EAST AND MOISTURE
CONTINUES TO WRAP INTO A SLOW MOVING UPPER LOW OVER AR.

SURFACE HIGH PRESSURE WILL NOSE INTO THE AREA FRIDAY INTO EARLY
SATURDAY FROM THE NORTH, BUT DEPART THE AREA THROUGH SATURDAY
AFTERNOON/EVENING. A RIDGE ALOFT WILL ALSO MOVE ACROSS THE AREA
THROUGH THIS PERIOD.

BY THE SECOND HALF OF THE WEEKEND LOW PRESSURE WILL DEVELOP OVER
THE PLAINS. THIS WILL INCREASE THE EAST TO SE FLOW AND KEEP
MOISTURE FLOWING ACROSS THE REGION INTO EARLY NEXT WEEK.

&&

.MARINE...NUMEROUS STORMS ARE EXPECTED ACROSS THE COASTAL WATERS
THIS MORNING WITH LOCALLY HIGHER WINDS AND SEAS LIKELY, HOWEVER
OVERALL WINDS ARE EXPECTED TO REMAIN JUST RIGHT AT SCA CRITERIA.
THE COLD FRONT THAT IS ENTERING THE REGION WILL SLOWLY MOVE
THROUGH THE COASTAL WATERS THROUGH TODAY AND TOMORROW. HIGH
PRESSURE BEHIND THE FRONT WILL DEPART DURING LATE FRIDAY AND EARLY
SATURDAY WHICH WILL ALLOW EASTERLY WINDS TO INCREASE EARLY
SATURDAY THROUGH EARLY NEXT WEEK. SCA CONDITIONS MAY OCCUR LATE IN
THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  57  74  57 / 100  40  30  10
LCH  72  60  76  58 / 100  30  20   0
LFT  72  63  78  61 / 100  40  30  10
BPT  73  61  78  60 /  90  20  20   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING FOR
     GMZ450-452-455-470-472-475.

&&

PUBLIC...05
Hazardous weather outlook, Apr 12, 6:21 AM CDT, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 AM CDT TUE APR 12 2016

GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-131130-
VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
621 AM CDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG THIS MORNING ALONG WITH ISOLATED SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT. NO
SEVERE THUNDERSTORMS ARE EXPECTED.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD INTO
THE AREA AFTER MIDNIGHT TONIGHT. NO SEVERE THUNDERSTORMS ARE
EXPECTED...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY
MORNING...TAPERING OFF FROM WEST TO EAST WEDNESDAY AFTERNOON. NO
SEVERE THUNDERSTORMS ARE EXPECTED...BUT LOCALLY HEAVY RAINFALL IS
POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED
FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING GENERALLY ALONG
AND SOUTH OF A KOUNTZE TEXAS TO OPELOUSAS LOUISIANA LINE.

A BIT OF A LULL IN RAINFALL IS EXPECTED WEDNESDAY EVENING...BUT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO AFFECT
SOUTH CENTRAL LOUISIANA LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING. NO SEVERE THUNDERSTORMS ARE EXPECTED...AND RAINFALL
TOTALS ARE EXPECTED TO BE LOWER FOR THIS EVENT.

A BREAK IN RAINFALL IS EXPECTED FRIDAY...WITH RAIN CHANCES
RETURNING FOR THE WEEKEND INTO EARLY NEXT WEEK. AT THIS TIME...NO
SEVERE THUNDERSTORMS ARE EXPECTED...THOUGH FORECAST CONFIDENCE IS
LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

GMZ430-432-450-452-455-470-472-475-131130-
SABINE LAKE-CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
621 AM CDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG THIS MORNING ALONG WITH ISOLATED SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT. NO
SEVERE THUNDERSTORMS ARE EXPECTED.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD INTO
THE AREA AFTER MIDNIGHT TONIGHT. NO SEVERE THUNDERSTORMS ARE
EXPECTED...BUT SOME THUNDERSTORMS COULD BE ON THE STRONG SIDE WITH
GUSTY WINDS AND HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN
ONE NAUTICAL MILE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY
MORNING...TAPERING OFF FROM WEST TO EAST WEDNESDAY AFTERNOON. NO
SEVERE THUNDERSTORMS ARE EXPECTED...BUT SOME THUNDERSTORMS COULD
BE ON THE STRONG SIDE WITH GUSTY WINDS AND HEAVY RAINFALL
REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE.

A BIT OF A LULL IN RAINFALL IS EXPECTED WEDNESDAY EVENING...BUT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO AFFECT
THE SOUTH CENTRAL LOUISIANA COASTAL WATERS LATE WEDNESDAY NIGHT
INTO THURSDAY MORNING. NO SEVERE THUNDERSTORMS ARE EXPECTED.

A BREAK IN RAINFALL IS EXPECTED FRIDAY...WITH RAIN CHANCES
RETURNING FOR THE WEEKEND INTO EARLY NEXT WEEK. AT THIS TIME...NO
SEVERE THUNDERSTORMS ARE EXPECTED...THOUGH FORECAST CONFIDENCE IS
LOW. A MODEST TO STRONG SOUTHEAST FETCH IS EXPECTED OVER THE
WEEKEND. SMALL CRAFT ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

13

In the hours before

Special weather statement, Apr 13, 3:01 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 AM CDT WED APR 13 2016

TXZ215-216-130830-
JEFFERSON TX-ORANGE TX-
301 AM CDT WED APR 13 2016

...SPECIAL WEATHER STATEMENT...

AT 301 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR STOWELL...OR 10 MILES SOUTHWEST OF HAMSHIRE...MOVING NORTHEAST
AT 60 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...GROVES...HAMSHIRE...PORT ACRES...SOUTHEAST TEXAS REGIONAL
AIRPORT...LA BELLE...WINNIE AND SEA RIM STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2989 9436 2999 9385 2999 9383 2996 9387
      2986 9393 2984 9392 2985 9394 2984 9395
      2983 9395 2983 9393 2981 9393 2981 9395
      2980 9394 2980 9393 2978 9394 2977 9391
      2970 9391 2960 9435
TIME...MOT...LOC 0801Z 246DEG 75KT 2973 9439

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:43 AM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Martin, Vermilion23 min
Apr 13, 3:12 AM CDTSpecial Weather StatementLCHCalcasieu63 min
Apr 13, 3:21 AM CDTSpecial Marine WarningLCH54 min
Apr 13, 3:59 AM CDTSpecial Marine WarningLCH61 min
Apr 13, 5:00 AM CDTSpecial Marine WarningLCH60 min
Apr 13, 5:37 AM CDTSpecial Weather StatementLCHSaint Martin38 min
Apr 13, 6:17 AM CDTSpecial Marine WarningLCH58 min
Apr 13, 3:01 AM CDTSpecial Weather StatementLCHJefferson29 min

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.